Numerical approximation of the inviscid 3D primitive equations in a limited domain

Qingshan Chen*, Ming-Cheng Shiue, Roger Temam, Joseph Tribbia

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

A new set of nonlocal boundary conditions is proposed for the higher modes of the 3D inviscid primitive equations. Numerical schemes using the splitting-up method are proposed for these modes. Numerical simulations of the full nonlinear primitive equations are performed on a nested set of domains, and the results are discussed.

Original languageEnglish
Pages (from-to)619-646
Number of pages28
JournalESAIM: Mathematical Modelling and Numerical Analysis
Volume46
Issue number3
DOIs
StatePublished - 1 May 2012

Keywords

  • Boundary conditions
  • Finite difference methods
  • Limited domains
  • Nonviscous primitive equations
  • Transparent boundary conditions

Fingerprint Dive into the research topics of 'Numerical approximation of the inviscid 3D primitive equations in a limited domain'. Together they form a unique fingerprint.

Cite this